More Advice on Blood Tests Please

I have just returned from getting results of further blood tests and am quite confused at the changes from 6 weeks ago; they are quite dramatic. It must be noted though that the Jan 16 and Feb 16 blood tests were done at different labs and therefore (frustratingly) have different ranges listed - hence my confusion.

Unsurprisingly, the GP thinks the sky is falling and wants me to drastically and immediately cut my meds. But I don't feel really well right now (fatigue, lack of motivation and energy - BP this morning was 98/60 and pulse 59) and so am not sure what to do.

I have an appointment to see my Endocrinologist, but not for another 7 weeks. In the meantime, I would be grateful for the advice and guidance from the helpful and experienced people of this forum !

I am at a loss.

2 January 16 - After being on Novothryal 100 (100mcg Levothyroxine and 20mcg Liothyronine) for 2 months

FT3 - 5.4 (2.8 - 7.1)

FT4 - 15.00 (12 - 22)

TSH 1.150 (0.27 - 4.2)

14 Feb 16 - Taking 1 x Novothryal 100 (100mcg Levothyroxine and 20mcg Liothyronine) in morning

FT3 - 4.6 (2.0 - 4.4)

FT4 - 1.70 (0.82 - 1.77)

TSH <0.005 (0.450 - 4.500)

Thank you in anticipation of your advice - it is truly appreciated.

Last edited by

5 Replies

oldestnewest
  • Timmersby, I suspect it is the very low TSH 0.005 which is alarming your GP most but FT3 is slightly over range which indicates you are slightly overmedicated. I certainly don't think drastic reduction is required. Reducing T3 to 15mcg should be enough to drop FT3 into range with a slight increase in TSH.

    The problem with combined T4+T3 is it isn't easy to tweak dose. Novothyral also do 75+15 combination but the 25+5 dose reduction may be too much. It will be easier to tweak dose if your GP prescribes 100mcg Levothyroxine, or 75/100mcg alternate days, plus 15mcg T3. If GP is reluctant to do this perhaps s/he would agree to leave you on your current dose and see what the endo advises. I think it is likely your endo will think TSH 0.005 is too suppressed and will want to reduce dose.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks so much for your advice Clutter; I suspect you are quite correct.

    I will speak with my GP and see whether she would be prepared to prescribe T3 to augment a lower T4 dosage; it's not available in my country but I know I can get it abroad.

    Then I will have 6 weeks or so before I see my endo to see if the new regime is working.

    It's interesting that I don't feel any hyper symptoms & I assume I would with such a suppressed TSH / high T3 ?

    Thanks again for taking the time to get back to me - hugely appreciated :)

  • Timmersby, suppressed TSH doesn't make you feel anything, it's low because sufficient T4 and T3 is circulating. It's high FT4 and/or FT3 which make people feel hyper but many people don't feel hyper when FT4 or FT3 are over range.

    _________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Ok thank you Clutter; it's clear to me that I've not sufficiently educated myself on my own health - but need to !

    One final question then - why are medicos so concerned about suppressed TSH & should I share their concern ?

    Thank you !

  • Timmersby, doctors are concerned that suppressed TSH increases the risks of atrial fibrillation and osteoporosis. Recent research shows there is no association with TSH and AF or osteoporosis.

    My TSH is kept suppressed and is usually <0.01. FT4 and FT3 are kept within range so I'm not overmedicated.

You may also like...